Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 165, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2020, 11:53 AM CDT for Mobile County, Washington County, Alabama; Greene County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 11:53 AM CDT (16:53 UTC)
- Expired
- Jun 24, 2020, 12:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mobile County, AL, Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
592
WUUS54 KMOB 241653
SVRMOB
ALC097-129-MSC041-241745-
/O.NEW.KMOB.SV.W.0165.200624T1653Z-200624T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1153 AM CDT Wed Jun 24 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Mobile County in southwestern Alabama...
Southwestern Washington County in southwestern Alabama...
Eastern Greene County in southeastern Mississippi...
* Until 1245 PM CDT.
* At 1152 AM CDT, a severe thunderstorm was located near Leakesville,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leakesville, Deer Park, Tibbie and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8865 3124 8863 3135 8871 3148 8829
3127 8809 3100 8831
TIME...MOT...LOC 1652Z 237DEG 28KT 3114 8850
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
843
WWUS54 KMOB 241717
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1217 PM CDT Wed Jun 24 2020
ALC097-129-MSC041-241745-
/O.CON.KMOB.SV.W.0165.000000T0000Z-200624T1745Z/
Mobile AL-Washington AL-Greene MS-
1217 PM CDT Wed Jun 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND EASTERN GREENE
COUNTIES...
At 1217 PM CDT, a severe thunderstorm was located near Deer Park, or
12 miles north of Citronelle, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Deer Park, Tibbie and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8851 3114 8843 3141 8851 3148 8829
3127 8809 3100 8831
TIME...MOT...LOC 1717Z 241DEG 29KT 3126 8828
HAIL...<.75IN
WIND...60MPH
$$463
WWUS54 KMOB 241730
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1230 PM CDT Wed Jun 24 2020
ALC097-129-MSC041-241740-
/O.CAN.KMOB.SV.W.0165.000000T0000Z-200624T1745Z/
Mobile AL-Washington AL-Greene MS-
1230 PM CDT Wed Jun 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE...
SOUTHWESTERN WASHINGTON AND EASTERN GREENE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3100 8851 3114 8843 3141 8851 3148 8829
3127 8809 3100 8831
TIME...MOT...LOC 1728Z 237DEG 28KT 3132 8818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:18 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 24, 7:18 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Mobile AL 718 AM CDT Wed Jun 24 2020 .AVIATION... 12Z issuance...Mostly VFR conditions this morning underneath broken mid-high cloud decks. SHRA/TSRA will increase in coverage across the region this morning, initially over southeast MS by around 24.14-15Z, then across much of southwest/south central AL and portions of the western FL panhandle by 24.17-18Z, continuing through the afternoon hours. Some storms may produce localized wind gusts in excess of 40 knots, reduced cigs/visibility due to heavy rain, and frequent lightning. Outside of storms, light winds at the start of the period gradually become southerly to southwesterly around 10 knots later this morning into this afternoon. /21 && .PREV DISCUSSION... /issued 509 AM CDT Wed Jun 24 2020/ NEAR TERM UPDATE /Now Through Thursday/...An upper low pressure area over the central Great Lakes will lift northeast over southeast Canada and deepen through Thursday afternoon. This upper low is embedded in a large upper trough that stretches over much of eastern North America. This trough is forecast to advance slowly eastward through the near term. A surface ridge extending from the western Atlantic to the eastern Gulf of Mexico will remain in place keeping a southerly surface wind through the period. The overall pattern supports a deep southwesterly wind flow over the region through the period with precipitable water (PWAT) values near 2.0 inches. A small upper cutoff low pressure area over eastern Texas, at the base of the large upper trough, will move very slowly eastward over Louisiana by Thursday morning. There is the potential for another area of dry mid level air to advect into the region today, mainly the southern half during the afternoon. MLCAPE values may be generally lower across our region today vs. Tuesday, but some of the high-res guidance this morning shows MLCAPE values rising to 1500-2500 J/KG across far southeast MS, portions of southwest and south central AL and the western FL panhandle late this morning into this afternoon. These factors will support potential for localized strong to damaging wind gusts again today. Locally heavy rainfall will also be possible with the stronger thunderstorms each day which could lead to localized flooding of urban/low lying areas. Coverage of showers and storms should increase considerably going into the late morning and afternoon hours, and will maintain likely to categorical POPs (60- 90%) across the forecast area today. Weak impulses in the southwest flow aloft and a continued deeply moist environment will support keeping a chance of showers and a few storms in the forecast this evening through late tonight. A similar pattern will continue on Thursday, and we expect additional showers/storms to develop. We kept coverage scattered for now, but later shifts may need to increase POPs. High temperatures today will range from the lower to mid 80s over interior southeast MS and southwest AL and in the mid to upper 80s over the rest of the region. Lows tonight will range from 68 to 73 degrees inland areas, and from 74 to 79 degrees along the coast. High temps on Thursday will be warmer, and range from 83 to 88 degrees northwest of I-65, and from 88 to 91 degrees to the southeast. 22/21 SHORT TERM /Thursday Night Through Friday Night/...The upper level trough that brought much needed rain to the deep south will progress over the northeastern CONUS towards the Atlantic Thursday night through Friday night. Meanwhile, a ridge will build in behind it over the southeastern CONUS. Models indicate that a shortwave will then progress along the flow over the ARKLATEX region towards Alabama by late Friday night into early Saturday morning. At the surface, high pressure will largely dominate the northern Gulf of Mexico. After a period of wet weather earlier in the week, dry conditions are expected Thursday night as upper level ridging takes hold over the northern Gulf coast. However, moisture will persist due to southerly flow, with PWATs expected to range from 1.7-1.9 inches Friday afternoon. Thus, stuck close with the blended solution that suggested a slight chance of showers and storms for most areas Friday afternoon. Expecting any shower/storm activity to decrease through the early evening with the loss of daytime heating. Dry weather will then return for Friday night. Low temperatures Thursday night and Friday night will likely fall into the lower to mid 70s north of I-10 and in the mid to upper 70s south. Temperatures Friday afternoon will begin to warm up once again due to the effects of upper level ridging, with highs in the upper 80s to lower 90s. Additionally, dew points are anticipated to be in the lower to mid 70s during the day on Friday, leading to heat indices in the mid to upper 90s. Lastly, there is a LOW RISK of rip currents Thursday night through Friday night. /26 EXTENDED TERM /Saturday Through Tuesday/...Weak ridging aloft generally remains draped across the region and Gulf waters through much of the extended. Meanwhile, an upper level shortwave darts into the Plains this weekend ahead of an upper level trough swinging through the western portion of the CONUS later in the weekend. Closer to home, a low level/surface ridge over the western Atlantic continues to build west into the Southeast and into the Gulf waters, which will maintain a general southerly flow through the extended timeframe. Expect a typical summertime diurnal pattern with afternoon convection firing up along the sea breeze and outflow boundary collisions through the weekend in this pattern. Temperatures in the extended will be right around normal, but the southerly flow will support a muggy forecast. High temperatures will top out in the upper 80s to low 90s each afternoon with a few spots soaring into the mid 90s on Saturday afternoon (mainly east of I-65 in south central Alabama). A heat index of 100°+ is possible in some locations through early next week. 07/mb MARINE...Scattered to numerous showers and storms will develop over the marine area today. A few of the stronger storms will be capable of producing locally strong wind gusts, higher seas, frequent lightning, torrential downpours, and possibly waterspouts. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 24, 10:04 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
1004 AM CDT Wed Jun 24 2020
MSZ075-241545-
Perry MS-
1004 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY COUNTY UNTIL 1045 AM CDT...
At 1003 AM CDT, the strong thunderstorm was located over Mclaurin, or
9 miles southeast of Hattiesburg, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Richton and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3138 8914 3143 8904 3143 8890 3135 8884
3129 8884 3114 8914
TIME...MOT...LOC 1503Z 237DEG 26KT 3119 8922Special weather statement, Jun 24, 10:19 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1019 AM CDT Wed Jun 24 2020
MSZ075-078-079-241600-
Stone MS-Perry MS-George MS-
1019 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND NORTHEASTERN STONE
COUNTIES UNTIL 1100 AM CDT...
At 1018 AM CDT, the strong thunderstorm was located 9 miles east of
Wiggins, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
George, southeastern Perry and northeastern Stone Counties.
LAT...LON 3108 8888 3104 8884 3100 8884 3100 8880
3092 8872 3074 8896 3083 8908
TIME...MOT...LOC 1518Z 220DEG 11KT 3082 8898Local storm report, Jun 24, 11:40 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FUNNEL CLOUD 1 NW LUCEDALE 30.93N 88.60W
06/24/2020 GEORGE MS TRAINED SPOTTER
&&
10Local storm report, Jun 24, 11:41 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1141 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FUNNEL CLOUD 1 NW LUCEDALE 30.93N 88.60W
06/24/2020 GEORGE MS TRAINED SPOTTER
&&Local storm report, Jun 24, 11:44 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1144 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FUNNEL CLOUD 1 NW LUCEDALE 30.93N 88.60W
06/24/2020 GEORGE MS TRAINED SPOTTER
ROTATING WALL CLOUD REPORTED BY WEATHER
SPOTTER.
&&
10The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 28 min |
| Jun 23, 7:11 PM CDT | Special Weather Statement | MOB | Choctaw | 94 min |
| Jun 23, 8:34 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 3 hr |
| Jun 24, 12:20 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 11 min |
| Jun 24, 12:33 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 42 min |
| Jun 24, 12:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| Jun 24, 1:07 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 38 min |
| Jun 24, 1:09 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 66 min |
| Jun 24, 1:19 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 56 min |
| Jun 24, 1:34 PM CDT | Special Weather Statement | MOB | Monroe | 41 min |
| Jun 24, 1:34 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 56 min |
| Jun 24, 1:38 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 52 min |
| Jun 24, 1:45 PM CDT | Tornado Warning | MOB | Clarke, Mobile, Washington | 30 min |
| Jun 24, 1:56 PM CDT | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Monroe | 31 min |
| Jun 24, 2:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 52 min |
| Jun 24, 2:10 PM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 24, 2:11 PM CDT | Tornado Warning | MOB | Baldwin, Escambia | 50 min |
| Jun 24, 2:18 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 42 min |
| Jun 24, 2:33 PM CDT | Special Weather Statement | MOB | Butler | 42 min |
| Jun 24, 2:50 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Escambia, Monroe, Wilcox | 40 min |
| Jun 24, 2:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 49 min |
| Jun 24, 3:26 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 49 min |
| Jun 24, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 46 min |
| Jun 24, 3:48 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 24, 3:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 24, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 66 min |
| Jun 24, 4:03 PM CDT | Special Weather Statement | MOB | Covington | 42 min |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 53 min |
| Jun 24, 5:51 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jun 24, 10:04 AM CDT | Special Weather Statement | MOB | Perry | 41 min |
| Jun 24, 10:19 AM CDT | Special Weather Statement | MOB | Stone | 41 min |
| Jun 24, 10:27 AM CDT | Tornado Warning | MOB | George, Perry, Stone | 48 min |
| Jun 24, 10:43 AM CDT | Tornado Warning | MOB | George, Greene, Perry | 47 min |
| Jun 24, 11:18 AM CDT | Tornado Warning | MOB | George, Greene | 36 min |
| Jun 24, 12:58 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.